Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 83, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at May 28, 2011, 2:32 PM EDT for Allendale County, Colleton County, Hampton County, South Carolina. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2011, 2:32 PM EDT (18:32 UTC)
- Expired
- May 28, 2011, 2:55 PM EDT
- In force
- 23 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Allendale County, SC, Colleton County, SC, Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 41 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.5 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2192 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 631 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
359
WUUS52 KCHS 281832
SVRCHS
SCC005-029-049-281930-
/O.NEW.KCHS.SV.W.0083.110528T1832Z-110528T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
232 PM EDT SAT MAY 28 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ALLENDALE COUNTY IN SOUTHEAST SOUTH CAROLINA...
WEST CENTRAL COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
NORTHEASTERN HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 330 PM EDT
* AT 231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM...NEAR BRUNSON...MOVING SOUTHWEST AT 5 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
* SOME LOCATIONS IN THE WARNING INCLUDE...
CROCKETVILLE...SYCAMORE...CUMMINGS...VARNVILLE...ALMEDA...
BRUNSON...HAMPTON...FAIRFAX...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3312 8122 3312 8119 3306 8112 3306 8110
3303 8108 3304 8107 3305 8104 3292 8084
3274 8097 3294 8136
TIME...MOT...LOC 1832Z 047DEG 5KT 3296 8116
$$
JAQ2 follow-up statements
608
WWUS52 KCHS 281851
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
251 PM EDT SAT MAY 28 2011
SCC005-029-049-281930-
/O.CON.KCHS.SV.W.0083.000000T0000Z-110528T1930Z/
ALLENDALE SC-HAMPTON SC-COLLETON SC-
251 PM EDT SAT MAY 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR WEST CENTRAL COLLETON...NORTHEASTERN HAMPTON AND EAST CENTRAL
ALLENDALE COUNTIES...
AT 249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BRUNSON...OR ABOUT OVER HAMPTON...MOVING SOUTHWEST AT 5
MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALMEDA...
BARTON...BRUNSON...CROCKETVILLE...CUMMINGS...FAIRFAX...HAMPTON...
ISLANDTON...MILEY...SYCAMORE AND VARNVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
&&
LAT...LON 3294 8136 3296 8135 3311 8120 3306 8112
3306 8110 3303 8108 3304 8107 3305 8104
3292 8084 3274 8097
TIME...MOT...LOC 1850Z 047DEG 5KT 3294 8118
$$
JAQ552
WWUS52 KCHS 281855
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
255 PM EDT SAT MAY 28 2011
SCC005-029-049-281906-
/O.CAN.KCHS.SV.W.0083.000000T0000Z-110528T1930Z/
ALLENDALE SC-HAMPTON SC-COLLETON SC-
255 PM EDT SAT MAY 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL COLLETON...
NORTHEASTERN HAMPTON AND EAST CENTRAL ALLENDALE COUNTIES HAS BEEN
CANCELLED...
AT 253 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
LAT...LON 3294 8136 3296 8135 3311 8120 3306 8112
3306 8110 3303 8108 3304 8107 3305 8104
3292 8084 3274 8097
TIME...MOT...LOC 1856Z 047DEG 5KT 3293 8119
$$
JAQWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 2:10 PM EDT, 22 minutes earlier.
Area forecast discussion, May 28, 2:10 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 210 PM EDT SAT MAY 28 2011 .SYNOPSIS... ATLANTIC HIGH PRESSURE WILL PREVAIL ACROSS THE REGION INTO THE MIDDLE OF NEXT WEEK. A COLD FRONT COULD APPROACH THE REGION FROM THE NORTH LATE NEXT WEEK AND PUSH INTO THE AREA NEXT WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... LATEST RADAR TRENDS SHOW TWO AREAS OF THUNDERSTORM ACTIVITY HAVE DEVELOPED BY MID AFTERNOON. CONVECTION WEST OF INTERSTATE 95 APPEARS TO HAVE FAVORED A DIFFERENTIAL HEATING BOUNDARY THAT FORMED ALONG THE WESTERN PERIPHERY OF A LOW CLOUD DECK FROM THIS MORNING. THUNDERSTORMS PERPENDICULAR TO INTERSTATE 26 IN THE CHARLESTON TRI COUNTY AREA ARE CONNECTED TO A LINE OF CONVERGENCE THAT STRETCHES NORTHWESTWARD FROM THE COASTAL WATERS. OF SOME CONCERN IS THE IMPRESSIVE INSTABILITY APPARENT FROM MESOANALYSIS...DEPICTING NEARLY 4000 J/KG OF CAPE ACROSS SOUTHEAST SOUTH CAROLINA THIS AFTERNOON WITH LIFTED INDICES DOWN TO -7. MID LEVEL LAPSE RATES BETWEEN 6 AND 6.5 ARE ALSO SUPPORTIVE OF STRONG CONVECTION. WILL NEED TO CLOSELY MONITOR CONVECTIVE TRENDS DURING THE NEXT SEVERAL HOURS...AS THE PRESENCE OF LINGERING MESOSCALE BOUNDARIES AND MODERATE TO HIGH INSTABILITY COULD ALLOW THUNDERSTORMS TO QUICKLY INTENSIFY. ALTHOUGH WIDESPREAD SEVERE CONVECTION IS NOT ANTICIPATED TODAY...ISOLATED THUNDERSTORMS COULD RAPIDLY STRENGTHEN TO SEVERE LEVELS IN THIS ENVIRONMENT. CONVECTIVE CHECKLIST SUGGESTS THAT DAMAGING WIND GUSTS ARE POSSIBLE FROM THE STRONGEST STORMS...WITH A SMALLER POTENTIAL FOR LARGE HAIL. SLOW STORM MOTIONS COULD ALSO LEAD TO PERSISTENT AND LOCALLY HEAVY RAINFALL IN SOME AREAS. COVERAGE AND EVOLUTION OF CONVECTION THROUGH THE AFTERNOON COULD BE HIGHLY DEPENDENT ON THE INFLUENCE OF THE SEABREEZE AND BOUNDARY INTERACTIONS. THE INLAND PROGRESSION OF THE SEABREEZE COULD LIMIT BEST COVERAGE TO THE WESTERN HALF OF THE FORECAST AREA TODAY. HAVE INCREASED POPS INTO THE CHANCE CATEGORY THROUGH THE AFTERNOON FOR MAINLY WEST OF INTERSTATE 95 AND NORTH OF INTERSTATE 16. INSOLATION WILL BE GREATER TODAY THAN FRIDAY...AND WHEN COMBINED WITH A SLOWLY BUILDING UPPER RIDGE...EXPECT MAX TEMPERATURES IN THE UPPER 80S AND LOWER 90S AWAY FROM THE BEACHES. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/... CONVECTION WILL QUICKLY END BY SUNSET WITH THE SEA BREEZE BOUNDARY HAVING CLEARED THE CWFA...AND A MORE STABILIZING AIR MASS WITH THE LOSS OF DAYTIME HEATING AND WARMING ALOFT. WITH A CONTINUED RISE IN HEIGHTS ALOFT AND THE ATLANTIC HIGH STRENGTHENING FURTHER ACROSS THE AREA...SKIES WILL BECOME CLEAR OR PARTLY CLOUDY. TEMPS WILL FALL TO THE UPPER 60S AND LOWER 70S. SINCE WE DO NOT EXPECT TO REACH OUR CROSS-OVER TEMPS IN MOST LOCATIONS AND ONLY LIMITED COVERAGE OF RAINFALL OCCURS TODAY...WE HAVE CHOSEN NOT TO ADD PATCHY FOG TO THE FORECAST. SUNDAY THROUGH TUESDAY...THE UPPER RIDGE WILL STRENGTHEN AND EXPAND ACROSS THE EASTERN US. WHILE ISOLATED DIURNAL SHOWERS/THUNDERSTORMS COULD DEVELOP ALONG THE SEA BREEZE DURING THE DAY AND OVER COASTAL WATERS AT NIGHT...SUBSIDENCE/CAPPING SHOULD GREATLY LIMIT COVERAGE/DURATION OF DEEP MOIST CONVECTION. THUS...MAINTAINED POPS BELOW 15 PERCENT THROUGH THE PERIOD. ALSO...ONSHORE FLOW SHOULD HOLD TEMPERATURES CLOSE TO NORMAL THROUGH THE PERIOD. && .LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/... THE BLOCKING PATTERN FEATURING THE DEEP LAYER UPPER RIDGE SHOULD PERSIST WITH LITTLE/NO DIURNAL PRECIPITATION AND NEAR NORMAL TEMPERATURES THROUGH MIDWEEK. THEN...THE UPPER RIDGE WILL SHIFT WEST DURING THE LATTER HALF OF THE WEEK...ALLOWING AN UPPER TROUGH TO AMPLIFY OVER THE NE US AND PUSHING A SURFACE COLD FRONT TOWARD THE FORECAST AREA. WHILE THE FRONT COULD ADVANCE INTO OR CLOSE TO REGION BEFORE STALLING NEXT WEEKEND...A WEAKENING CAP AND SOME DEGREE OF POOLING OF MOISTURE/INSTABILITY ALONG/SOUTH OF THE BOUNDARY SHOULD SUPPORT AN INCREASED POTENTIAL FOR SHOWERS/THUNDERSTORMS THURSDAY THROUGH SATURDAY. AHEAD OF THE FRONT WEDNESDAY AND THURSDAY...TEMPERATURES AWAY FROM THE COAST COULD PUSH INTO LOWER TO MID 90S. THE STRENGTH/PROGRESS OF THE FRONT AND ASSOCIATED DEGREE OF COOLING DUE TO CLOUDS/PRECIP AND/OR FROPA REMAIN UNCERTAIN...THUS TEMPERATURES REMAIN CLOSE TO NORMAL FRIDAY AND SATURDAY. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... HAVE MAINTAINED PREVAILING VFR CONDITIONS THROUGH 18Z SUNDAY FOR KCHS AND KSAV. MAINTAINED MENTION OF CB AT BOTH SITES THIS AFTERNOON...AS ISOLATED SHOWERS/THUNDERSTORMS CONTINUE TO DEVELOP ACROSS THE AREA. ALTHOUGH COVERAGE WILL REMAIN QUITE LIMITED...CHANCES FOR CONVECTION DIRECTLY AFFECTING EITHER TERMINAL APPEAR SLIGHTLY BETTER AT KCHS. THUS INCLUDED A BRIEF MVFR TEMPO GROUP WITH -TSRA. WITH THE SEA BREEZE PROPAGATING INLAND LATER THIS AFTERNOON...RAIN CHANCES WILL CONTINUE TO DECREASE BY EARLY EVENING. OVERNIGHT...CLOUD COVERAGE WILL DIMINISH AS WINDS BECOME LIGHT TO CALM BY EARLY SUNDAY MORNING. MODEL SOUNDINGS SHOW LINGERING LOW LEVEL MOISTURE BECOMING TRAPPED UNDER THE INVERSION. THUS HAVE INCLUDED SOME REDUCED VISIBILITIES CLOSER TO DAYBREAK...BUT WILL STILL KEEP CONDITIONS VFR FOR NOW. EXTENDED AVIATION OUTLOOK...NO SIGNIFICANT WEATHER IS EXPECTED. && .MARINE... HIGH PRESSURE CENTERED IN THE NORTHERN ATLANTIC OCEAN WILL BUILD ACROSS THE LOCAL WATERS TODAY AND TONIGHT. HAVE BUMPED UP WIND SPEEDS NEARSHORE AND IN THE CHARLESTON HARBOR TO REFLECT LATEST TRENDS AND A ROBUST SEABREEZE DEVELOPMENT. HOWEVER...EXPECT CONDITIONS TO REMAIN BELOW ADVISORY CONDITIONS THROUGH THE DAY. SEAS ARE STILL MOSTLY SHORT PERIOD WIND DRIVEN WAVES...BUT AS THE PERSISTENT ONSHORE FLOW CONTINUES...THERE WILL BE A FEW SMALL AND LONGER PERIOD SWELLS MIXING IN. OVERALL...COMBINED SEAS WILL BE NO MORE THAN 3 FEET. SMALL CRAFT ADVISORY CONDITIONS ARE NOT EXPECTED SUNDAY THROUGH THURSDAY. E TO NE SYNOPTIC WINDS WILL BE ENHANCED EACH DAY BY THE SEA BREEZE CIRCULATION...AS HIGH PRESSURE BUILDS AND PERSISTS N/NE OF THE WATERS THROUGH MIDWEEK. THE LONG DURATION E/NE FLOW COULD PUSH SEAS TO AS HIGH AS 4-5 FT BEYOND 20 NM EARLY TO MID WEEK. AS THE ATLANTIC HIGH WEAKENS AND SHIFTS S...SYNOPTIC WINDS SHOULD VEER TOWARD THE S/SE BY THURSDAY. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, May 28, 4:09 AM EDT, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 409 AM EDT SAT MAY 28 2011 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-290815- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 409 AM EDT SAT MAY 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 33
In the hours before
Local storm report, May 28, 9:43 AM EDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
943 AM EDT SAT MAY 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM TSTM WND DMG CANADYS 33.06N 80.62W
05/27/2011 COLLETON SC PARK SERVICE
COLLETON STATE PARK REPORTED SEVERAL TREES DOWN ON PARK
PROPERTY AND 3 TREES DOWN AT THE ENTRANCE ALONG
JEFFERIES HIGHWAY.
&&
EVENT NUMBER CHS1100418
JHPLocal storm report, May 28, 11:15 AM EDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1115 AM EDT SAT MAY 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1243 AM TSTM WND DMG 2 SSW LADYS ISLAND 32.41N 80.65W
05/28/2011 BEAUFORT SC FIRE DEPT/RESCUE
FIRE DEPARTMENT REPORTED ONE TREE DOWN ALONG SAMS POINT
ROAD.
&&
EVENT NUMBER CHS1100419
JHPSpecial weather statement, May 28, 1:50 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
150 PM EDT SAT MAY 28 2011
GAZ088-101-SCZ040-042-043-047-281830-
ALLENDALE-EFFINGHAM-HAMPTON-INLAND COLLETON-INLAND JASPER-SCREVEN-
150 PM EDT SAT MAY 28 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...
ALLENDALE...EFFINGHAM...HAMPTON...JASPER AND COLLETON COUNTIES
THROUGH 230 PM EDT...
AT 150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM MOSELLE TO
SHAWNEE...MOVING NORTHWEST AT 5 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALMEDA...ASHTON...BARTON...BRUNSON...CROCKETVILLE...ESTILL...
FAIRFAX...FURMAN...GARNETT...GIFFORD...HAMPTON...LENA...LURAY...
MILEY...PINELAND...ROBERTVILLE...SCOTIA...SHIRLEY...SYCAMORE...
ULMER...VARNVILLE...CLYO...EGYPT...KILDARE...SHAWNEE AND
SPRINGFIELD...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3249 8155 3312 8120 3303 8108 3307 8102
3302 8093 3231 8131 3243 8154 3245 8153
TIME...MOT...LOC 1750Z 122DEG 6KT 3299 8107 3245 8136Special weather statement, May 28, 2:25 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 225 PM EDT SAT MAY 28 2011 SCZ045-281900- INLAND BERKELEY- 225 PM EDT SAT MAY 28 2011 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY THROUGH 300 PM EDT... AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR WHITESVILLE...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... BONNEAU...BONNEAU BEACH...CROSS...MONCKS CORNER AND PINOPOLIS... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... DIME SIZE HAIL... PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE STORMS ARE EXPECTED TO IMPACT LAKE MOULTRIE. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY. IF CAUGHT ON THE OPEN WATERS...STAY AS LOW AS POSSIBLE AND WEAR A PERSONAL FLOATATION DEVICE. SWIMMERS SHOULD GET OUT OF THE WATER AND INTO A STURDY BUILDING. REMEMBER...IF YOU CAN HEAR THUNDER YOU ARE AT RISK OF BEING STRUCK BY LIGHTNING. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3349 8005 3322 7975 3302 8007 3327 8026 TIME...MOT...LOC 1825Z 229DEG 16KT 3315 8005 JAQ
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 1:47 AM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton | 40 min |
| May 28, 2:02 AM EDT | Severe Thunderstorm Warning | CHS | Charleston | 58 min |
| May 28, 2:58 AM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 38 min |
| May 28, 1:50 PM EDT | Special Weather Statement | CHS | Hampton | 40 min |
| May 28, 2:09 PM EDT | Severe Thunderstorm Warning | CHS | Hampton, Jasper | 45 min |
| May 28, 2:25 PM EDT | Special Weather Statement | CHS | Berkeley | 35 min |
| May 28, 3:16 PM EDT | Special Weather Statement | CHS | Jasper | 29 min |
| May 28, 3:30 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Hampton, Jasper | 60 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.